Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Series transform solutions for Voigt transients

Authors: George B. Clark, Gerald B. Rupert and James E. Jamison
Journal: Quart. Appl. Math. 25 (1968), 349-361
DOI: https://doi.org/10.1090/qam/99876
MathSciNet review: QAM99876
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: Equations for plane and spherical waves in a Voigt medium were investigated to find methods of solution by means of Laplace transforms for transient waves. One type of solution was found in the form of products of infinite series in both the $ s$-plane and the $ t$-plane.

References [Enhancements On Off] (What's this?)

  • [1] F. Collins, Plane compressional Voigt waves, Geoph. 25, 483-492 (1960) MR 0108369
  • [2] M. Hanin, Propagation of an aperiodic wave in a compressible viscous medium, J. Math. Phys. 36, 234 (1956) MR 0090301
  • [3] T. M. Lee, Spherical waves in viscoelastic media, J. Acoustical Soc. Amer., 36, 2402-2407 (1964) MR 0183188
  • [4] G. B. Clark and G. B. Rupert, Plane and spherical waves in a Voigt medium, J. Geoph. Res. 71, no. 8, 2047-2053 (1966)
  • [5] G. B. Rupert, A study of plane and spherical waves in a Voigt viscoelastic medium, Ph.D. Thesis, University of Missouri at Rolla, 1964
  • [6] H. Kolsky, Stress waves in solids, Oxford (1953)
  • [7] A. Erdelyi, Tables of integral transforms, Vol. 1, McGraw-Hill, New York, 1954
  • [8] W. Kaplan, Operational methods for linear systems, 328, Addison-Wesley, Reading, Mass., 1962 MR 0139903
  • [9] H. S. Carslaw and J. C. Jeager, Operational methods for applied mathematics, xii, Dover, New York, 1963

Additional Information

DOI: https://doi.org/10.1090/qam/99876
Article copyright: © Copyright 1968 American Mathematical Society

American Mathematical Society